Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 86, NWS Jackson, MS

July 29, 2009Ashley County, Chicot County, Arkansas; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Washington County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 29, 2009, 8:02 PM CDT for Ashley County, Chicot County, Arkansas; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Washington County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2009, 8:02 PM CDT (01:02 UTC)
Expired
Jul 29, 2009, 11:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3313 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 300102
FFWJAN
ARC003-017-LAC035-067-123-MSC151-300400-
/O.NEW.KJAN.FF.W.0086.090730T0102Z-090730T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
  GREENVILLE...
  SOUTHERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...CROSSETT...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...

* UNTIL 1100 PM CDT

* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A BAND OF             
  THUNDERSTORMS FROM BASTROP TO EUDORA TO HOLLANDALE MOVING EAST     
  NORTHEAST AT 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE     
  ORDER OF ONE TO TWO INCHES PER HOUR HAVE OCCURRED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
  MILLIKIN...GASSOWAY...GOODWILL...GALION...JONES...BEEKMAN...CHICOT
  JUNCTION...BERLIN...TRIBBETT...WAYSIDE...DARLOVE...ESTILL...
  PORTLAND...PARKDALE...MONTROSE...OAK GROVE AND METCALFE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD.FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS...ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN CARRY AWAY YOUR VEHICLE.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3354 9082 3318 9076 3301 9120 3277 9119
      3266 9188 3313 9207

$$

ERA
1 follow-up statement
000 
WGUS74 KJAN 300252
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CDT WED JUL 29 2009

ARC003-017-LAC035-067-123-MSC151-300400-
/O.CON.KJAN.FF.W.0086.000000T0000Z-090730T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
WASHINGTON MS-
952 PM CDT WED JUL 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WASHINGTON...CHICOT AND SOUTHERN ASHLEY COUNTIES...AND NORTH CENTRAL
EAST CARROLL...WEST CARROLL AND MOREHOUSE PARISHES...

AT 947 PM CDT...EVEN THOUGH RAINS HAVE ABATED ACROSS MUCH OF THE 
AREA SINCE 9 PM...RADAR WAS SHOWING ADDITIONAL STORMS BUILDING FROM 
OAK GROVE TO MER ROUGE AND ALSO WEST OF BASTROP ALL MOVING NORTHEAST 
AT 30 MPH INTO THE SOUTHWEST PORTIONS OF THE WARNED AREA. ESTIMATED 
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED SINCE 7 PM AT MANY LOCATIONS FROM BEEKMAN LOUISIANA TO 
WILMOT ARKANSAS TO HOLLANDALE MISSISSIPPI.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
JUNCTION...BERLIN...TRIBBETT...WAYSIDE...DARLOVE...ESTILL...AVON...
WILMOT...WEST CROSSETT...PORTLAND...PARKDALE...NORTH CROSSETT...
MONTROSE...LAKE VILLAGE...EUDORA...CROSSETT...METCALFE...LELAND...
HOLLANDALE AND GREENVILLE

VERY HEAVY RAINFALL WILL BE REDEVELOPING OVER THE WARNED AREA FOR 
THE NEXT HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE. THE WARNING MAY 
HAVE TO BE EXTENDED PAST MIDNIGHT FOR SOME LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD.FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS...ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN CARRY AWAY YOUR VEHICLE.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3354 9082 3318 9076 3301 9120 3277 9119
      3266 9188 3313 9207

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:31 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 29, 3:31 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT WED JUL 29 2009

.SHORT TERM...ACTIVE WEATHER WILL CONTINUE OVER THE REGION THROUGH
THE SHORT TERM. PERIODS OF STRONG CONVECTION WILL OCCUR THROUGH
FRIDAY...THE PRIMARY RISK BEING HEAVY RAINFALL WITH POTENTIAL
FLOODING CONCERNS. A SERIES OF UPPER DISTURBANCES WILL CONTINUE TO
TRACK INTO THE REGION AND ASSOCIATED LOW LEVEL JET SURGES WILL
PERIODICALLY PRODUCE BETTER WINDOWS FOR SEVERE STORM POTENTIAL. THE
AIR MASS WILL REMAIN PRIMED FOR HEAVY RAINFALL THROUGH FRIDAY AS
PRECIPITABLE WATER VALUES REMAIN PERCHED AT OR ABOVE 2 INCHES. THE
BEST CHANCE FOR CONVECTION OVERNIGHT WILL OCCUR OVER W/NW SECTIONS
OF THE FORECAST AREA...WHICH WILL BE POSITIONED NEAR THE SRN FRINGES
OF A SHORTWAVE THAT WILL LIFT OUT TO OUR NW LATE. CONVECTION CHANCES
INCREASE THURSDAY AFTERNOON INTO THURSDAY NIGHT WHEN A STRONGER WAVE
LIFTS INTO THE AREA...ACCOMPANIED BY AN INTENSIFYING 850 MB JET.
MOISTURE POOLING AND LOW LEVEL CONVERGENCE WILL BE ENHANCED THURSDAY
NIGHT AHEAD OF A SURFACE BOUNDARY THAT WILL APPROACH FROM THE WEST.
LATE THURSDAY AFTERNOON INTO EARLY FRIDAY CONTINUES TO LOOK GOOD FOR
HEAVY RAIN AND ISOLATED SEVERE STORM POTENTIAL. OF INTEREST WITH THE
LATEST RUNS ARE DECENT CAPE VALUES THAT PERSIST INTO THURSDAY NIGHT
AND STRONG HELICITY/WIND SHEAR FIELDS. FRIDAY REMAINS WET WITH
HEALTHY 850 MB THETAE VALUES...ESPECIALLY S OF THE I-20
CORRIDOR...AHEAD OF AN APPROACHING LOW LEVEL TROUGH BUT WIND FIELDS
AND SHEAR APPEAR TO WEAKEN BY THEN.

.LONG TERM...FRIDAY THROUGH SUNDAY...RECENT GLOBAL MODEL TRENDS ARE
TO DELAY THE BREAKDOWN OF THE ACTIVE CONVECTIVE PATTERN OVER THE
FORECAST AREA...AND IT IS HARD TO ARGUE WITH PERSISTENCE IN
MID-SUMMER. SO EXPECT AT LEAST A COUPLE MORE SHORTWAVE TROUGHS
MOVING THROUGH THE CYCLONIC FLOW ALOFT TO BRING ADDITIONAL ORGANIZED
CONVECTION AS WE GO THROUGH THE WEEKEND. WHILE SYNOPTIC SCALE
FORCING IS UNSEASONABLY STRONG...MESOSCALE INFLUENCE IN THE
CONVECTIVE EVOLUTION HAS ALSO BEEN STRONG AND THIS MAKES QPF/POP
FORECASTS DIFFICULT SEVERAL DAYS OUT. WITH THAT SAID...THE BEST
COURSE OF ACTION IS TO FOLLOW MAV POPS THROUGH SATURDAY NIGHT...AND
THE 00Z ECMWF/GEFS SUPPORT THE TIMING/PLACEMENT OF RELATIVELY HIGH
MEX GUIDANCE POPS.

NOT MUCH HAS CHANGED CONCERNING THE CONTINUED POTENTIAL FOR VERY
HEAVY RAIN/SVR WEATHER IN THE EXTENDED. PRECIPITABLE WATER AIR > 2
INCHES...20-30KTS OF WESTERLY LOW-MID LEVEL FLOW...AND A
340K+ 850MB THETAE RIDGE FEEDING IN FROM THE WEST SPELL MORE HEAVY
RAIN AND FLASH FLOOD POTENTIAL. FOR REASONS STATED ABOVE...FORECAST
CONFIDENCE IN PLACEMENT OF THE GREATEST FLOOD POTENTIAL IS LOW. THERE
WILL CONTINUE TO BE A CONDITIONAL RISK FOR SEVERE WEATHER GOVERNED BY
HOW MUCH DIURNAL HEATING CAN PRECEDE DEVELOPMENT. WILL CONTINUE TO
MENTION BOTH THE SEVERE/HEAVY RAINFALL RISKS IN THE HWO.

MONDAY THROUGH WEDNESDAY...TO SOME UNKNOWN DEGREE THE SUBTROPICAL
RIDGE WILL EXERT MORE INFLUENCE ON ARKLAMISS WEATHER EARLY NEXT
WEEK. RISING HEIGHTS WILL RESULT IN SUBSTANTIAL RELAXATION OF THE
DEEP LAYER FLOW AND WEAKER SYNOPTIC SCALE FORCING...SUGGESTING THAT
TSTM ACTIVITY WILL BECOME MORE DISORGANIZED AND DIURNALLY-DRIVEN.
THIS RETURN TO A MORE TYPICAL MID-SUMMER PATTERN IS SUPPORTED BY THE
GEFS...AND THE ECMWF HAS TRENDED IN THAT DIRECTION. LOW-END CHANCE
POPS AND TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATE AVERAGE STILL
LOOK REASONABLE. /EC/

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE THIS AFTERNOON AND EVENING BEFORE DIMINISHING AROUND
SUNSET. THUNDERSTORMS WILL BE POSSIBLE OVER NWRN SITES OVERNIGHT TO
CONTINUE THE RISK OF HEAVY RAINFALL. EXPECT VFR TO MVFR CONDITIONS
OVERNIGHT WITH BKN-OVC DECK FROM 1500-3500 FEET EXPECT IFR/LIFR
WHERE THUNDERSTORMS WITH HEAVY RAINS IMPACT. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL BE DEVELOP DURING THE DAY THURSDAY
IMPACTING NEARLY ALL SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  88  74  87 /  35  70  65  65
MERIDIAN      73  89  74  87 /  40  72  65  66
VICKSBURG     73  87  74  89 /  42  64  60  64
HATTIESBURG   74  90  75  88 /  41  57  56  67
NATCHEZ       74  88  75  87 /  42  60  47  69
GREENVILLE    72  83  71  86 /  64  82  78  60
GREENWOOD     72  84  72  85 /  56  84  79  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/EC
Hazardous weather outlook, Jul 29, 2:47 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT WED JUL 29 2009

LAZ015-016-023>026-MSZ028>033-037>039-043>066-072>074-302000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
247 PM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND MOST OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF HEAVY RAINFALL CAN BE EXPECTED IN SCATTERED THUNDERSTORMS
ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING WITH PONDING WATER
POSSIBLE ON ROADWAYS AND IN LOW LYING AREAS. TORRENTIAL DOWNPOURS IN
ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL FOR MORE
SIGNIFICANT FLOODING. THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
PERIODS OF STRONG...POSSIBLY SEVERE THUNDERSTORMS...CAN BE EXPECTED
THURSDAY NIGHT AND FRIDAY AS ANOTHER WEATHER DISTURBANCE LIFTS
ACROSS THE AREA. THE PRIMARY HAZARDOUS WEATHER RISK WITH THESE
STORMS WILL BE PERIODS OF TORRENTIAL RAINFALL AND THE POTENTIAL FOR
FLOODING. HOWEVER INCREASING WIND FIELDS ACROSS THE AREA WILL ALSO
RESULT IN A POTENTIAL FOR A FEW SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY NIGHT AND FRIDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>027-034>036-040>042-302000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-
247 PM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHWEST
MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A RISK OF A FEW STRONG TO SEVERE STORMS OVER THE NORTHWEST
DELTA REGION FOR TONIGHT AND THURSDAY. SOME OF THE STORMS COULD HAVE
LOCALLY HEAVY RAINS WITH AMOUNTS OF ONE TO TWO INCHES. THIS COULD
LEAD TO FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. TORRENTIAL
DOWNPOURS IN ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL FOR
MORE SIGNIFICANT FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
PERIODS OF STRONG...POSSIBLY SEVERE THUNDERSTORMS...CAN BE EXPECTED
THURSDAY NIGHT AND FRIDAY AS ANOTHER WEATHER DISTURBANCE LIFTS
ACROSS THE AREA. THE PRIMARY HAZARDOUS WEATHER RISK WITH THESE
STORMS WILL BE PERIODS OF TORRENTIAL RAINFALL AND THE POTENTIAL FOR
FLOODING. HOWEVER INCREASING WIND FIELDS ACROSS THE AREA WILL ALSO
RESULT IN A POTENTIAL FOR A FEW SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17/03

In the hours before

Local storm report, Jul 29, 4:46 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      SHAW                    33.60N 90.77W
07/29/2009                   BOLIVAR            MS   LAW ENFORCEMENT

            NUMBER OF STREETS FLOODED IN TOWN

&&

AG
Local storm report, Jul 29, 5:04 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
07/29/2009                   BOLIVAR            MS   CO-OP OBSERVER

            STREETS FLOODED AND ISSUES WITH WATER COVERING SEVERAL
            ROADS

&&

AG
Special weather statement, Jul 29, 6:43 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT WED JUL 29 2009

MSZ049>051-056-300040-
SMITH MS-NEWTON MS-RANKIN MS-SCOTT MS-
643 PM CDT WED JUL 29 2009

...STRONG THUNDERSTORMS WITH HEAVY RAINS MOVING NORTHEAST INTO
PEARL...BRANDON AND PELAHATCHIE THROUGH 8 PM...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINS UP
TO ONE INCH WAS LOCATED FROM 4 MILES NORTHWEST OF WHITE OAK TO 4
MILES NORTH OF FLORENCE AT 641 PM CDT...MOVING NORTHEAST AT 25 MPH.

HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY AS THESE
STORMS CROSS THE PEARL...BRANDON AND PELAHATCHIE AREAS THROUGH 8 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SCOTT...RANKIN...EXTREME NORTHWESTERN NEWTON AND
NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

ERA
Special weather statement, Jul 29, 7:12 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT WED JUL 29 2009

MSZ057-300110-
JASPER MS-
712 PM CDT WED JUL 29 2009

...A STRONG THUNDERSTORM OVER STRINGER MOVING NORTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 MPH AND
HEAVY RAIN UP TO ONE INCH WAS LOCATED OVER STRINGER AT 710 PM
CDT...MOVING NORTHEAST AT 25 MPH.

HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
ARE LIKELY WITH THIS STORM AS IT MOVES THROUGH THE CENTRAL PORTION
OF THE COUNTY TO NEAR PAULDING THROUGH 8 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jul 29, 7:17 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT WED JUL 29 2009

ARZ074-075-LAZ007-300115-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-
717 PM CDT WED JUL 29 2009

...A CLUSTER OF STRONG THUNDERSTORMS NEAR BEEKMAN MOVING NORTHEAST...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
OF 35 MPH AND VERY HEAVY RAIN OF ONE TO TWO INCHES PER HOUR WAS
LOCATED 7 MILES SOUTHWEST OF BERLIN AT 715 PM CDT...MOVING NORTHEAST
AT 25 MPH.

HEAVY RAINS ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY AS THE STORMS PASS THROUGH BERLIN AND HEAD TOWARD THE
PORTLAND AREA BY 8 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN CHICOT AND ASHLEY COUNTIES...AND NORTHWESTERN
MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jul 29, 7:52 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CDT WED JUL 29 2009

MSZ046-052-300135-
LAUDERDALE MS-KEMPER MS-
752 PM CDT WED JUL 29 2009

...STRONG THUNDERSTORM CROSSING MERIDIAN NAVAL AIR STATION...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS OF 35 MPH AND
HEAVY RAIN UP TO ONE INCH WAS LOCATED 3 MILES SOUTHWEST OF MERIDIAN
STATION AT 751 PM CDT...MOVING EAST AT 25 MPH TOWARD LAUDERDALE.

HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
ARE LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:20 PM CDTFlash Flood WatchJANAshley, Chicot35 hr
Jul 29, 11:00 PM CDTFlash Flood WarningJANAshley, Chicot2 hr
Jul 30, 2:46 PM CDTSevere Thunderstorm WarningJANEast Carroll44 min
Jul 30, 9:57 AM CDTRiver Flood WarningJANAttala, Holmes59 hr
Jul 30, 1:33 PM CDTSevere Thunderstorm WarningJANMarion42 min
Jul 30, 1:52 PM CDTSevere Thunderstorm WarningJANForrest, Lamar38 min
Jul 30, 2:16 PM CDTSevere Thunderstorm WarningJANJones25 min
Jul 30, 3:21 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin39 min
Jul 30, 3:25 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington, Yazoo50 min
Jul 30, 3:26 PM CDTSevere Thunderstorm WarningJANJasper, Newton34 min
Jul 30, 3:32 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo43 min
Jul 30, 3:55 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Yazoo50 min
Jul 30, 3:58 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott, Yazoo47 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningJANAttala, Holmes67 min
Jul 30, 4:30 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore45 min
Jul 30, 4:39 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Grenada, Montgomery, Webster51 min
Jul 30, 4:45 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston60 min
Jul 30, 5:18 PM CDTSevere Thunderstorm WarningJANClay, Webster42 min
Jul 30, 5:24 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston51 min
Jul 30, 5:55 PM CDTSevere Thunderstorm WarningJANLowndes25 min
Jul 30, 6:00 PM CDTSevere Thunderstorm WarningJANClay20 min

Nearby

Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.